top of page
  • Think News Online

FDA alerts public on recall of contaminated Benylin Paediatric Syrup (100MLS)


The Food and Drugs Authority (FDA) has alerted the general public of the recall of Benylin Paediatric (100MLS) Syrup, LOT No 329304 by the Nigerian National Agency for Food and Drugs Administration (NAFDAC) from the Nigerian Market market.


According to FDA, Benylin Paediatric (100MLS) Syrup is a cough mixture manufactured by Johnson & Johnson (Ply), South Africa.


In a communique signed by the Chief Executive Officer (CEO), Dr. Delese Mimi Darko, she said "The recall was necessitated by the detection of an 'unacceptable high level' of diethylene glycol (DEG) in the product"


She added that the DEG is a chemical substance poisonous to humans and consuming it could be injurious to health, causing headache, abdominal pain, vomiting and diarrhoea.


Dr. Darko also cited paralysis, convulsion, acute kidney disease and inability to pass urine among others which may lead to death as part of the effects after consuming the product.


The FDA, however, assured that the product is not available on the Ghanaian market having reviewed all the data on the importation of the product to Ghana from 2021.


"The public is hereby cautioned to look out for the affected lot of the Benylin Paediatric Syrup and report to any of FDA's offices across the country", the communique added.


Story by: Joshua Kwabena Smith

0 comments

Commentaires


bottom of page